MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928854
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that syringe 0.5ml 30ga 8mm 10bag 500 pl/wg needle hub separated on 9 occasions.The following information was provided by the initial reporter: material no.928854, batch no.9324122.It was reported that 9 needle hubs separated from syringes.
 
Event or Problem Description
It was reported that syringe 0.5ml 30ga 8mm 10bag 500 pl/wg needle hub separated on 9 occasions.The following information was provided by the initial reporter: material no.928854 batch no.9324122.It was reported that 9 needle hubs separated from syringes.
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned nine (9) loose 0.3ml insulin syringes from lot 9324122.Consumer reported needle comes off on 9 syringe when remove needle shields.All 9 returned syringes were examined, and it was observed that all 9 exhibited a needle hub/shield assembly separated from the barrel; only 5 separated hub assemblies were returned, and no damage to the barrel tips was observed.A review of the device history record was completed for batch # 9324122 all inspections were performed per the applicable operations qc specifications.There was one (1) notification [200865195] noted that did not pertain to the complaint.Bd was able to confirm the customer¿s indicated failure.He device history (dhr) for batch 9324122 was reviewed and zero quality notifications were written for issues relating to the assembled syringe defect.The syringes were assembled from 05feb2020 to 08feb2020.During the manufacturing process, the following inspections are completed on regular intervals: 1.Visual inspection every hour: needle assembly not fully seated or improperly seated on barrel tip: hub to barrel gap measurement (pin gauge used when deviation is suspected).2.Visual inspection every hour: missing component.3.Visual inspection every hour: damaged / defective components.4.Functional inspection every 2 hours: hub removal force.If a defect is found during an inspection a quality notification is initiated.Maintenance dispatch (l2l) was reviewed, and no dispatches were created from 05feb2020 to 08feb2020 that would cause the needle assembly unit to become unattached.Root cause: root cause for this defect cannot be determined.Dhr, l2l dispatches, logbook entries were looked at, nothing was found pertaining to this defect.Capa1630423 has been opened to address this issue.H3 other text : see h.10.

Brand Name
SYRINGE 0.5ML 30GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10782885
Report Number1920898-2020-01530
Device Sequence Number4012038
Product Code FMF
UDI-Device Identifier00311917025285
UDI-Public00311917025285
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number928854
Device Catalogue Number928858
Device Lot Number9324122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1